Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 77, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2022, 6:52 PM CDT for Jasper County, Richland County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2022, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 8, 2022, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 71 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:05 PM CDT | HAIL 1 | 4 E Wakefield, IL | |
| Jul 8, 7:38 PM CDT | HAIL 1.25 | Claremont, IL | DELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
033
WUUS53 KILX 082352
SVRILX
ILC079-159-090030-
/O.NEW.KILX.SV.W.0077.220708T2352Z-220709T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
652 PM CDT Fri Jul 8 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southern Jasper County in southeastern Illinois...
Richland County in southeastern Illinois...
* Until 730 PM CDT.
* At 652 PM CDT, a severe thunderstorm was located near Bogota, or 8
miles south of Newton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dundas and West Liberty around 705 PM CDT.
Other locations in the path of this severe thunderstorm include Olney
and Claremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3863 8812 3880 8826 3884 8826 3885 8830
3891 8835 3899 8822 3884 8790 3874 8791
TIME...MOT...LOC 2352Z 304DEG 21KT 3886 8819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
621
WWUS53 KILX 090013
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
713 PM CDT Fri Jul 8 2022
ILC079-159-090030-
/O.CON.KILX.SV.W.0077.000000T0000Z-220709T0030Z/
Jasper-Richland-
713 PM CDT Fri Jul 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN JASPER AND RICHLAND COUNTIES...
At 713 PM CDT, a severe thunderstorm was located near Dundas, or near
Olney, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Claremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3863 8812 3880 8826 3884 8826 3886 8825
3893 8810 3884 8790 3874 8791
TIME...MOT...LOC 0013Z 304DEG 21KT 3879 8806
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss431
WWUS53 KILX 090030
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
730 PM CDT Fri Jul 8 2022
ILC079-159-090040-
/O.EXP.KILX.SV.W.0077.000000T0000Z-220709T0030Z/
Jasper-Richland-
730 PM CDT Fri Jul 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
RICHLAND COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3863 8812 3880 8826 3884 8826 3886 8825
3893 8810 3884 8790 3874 8791
TIME...MOT...LOC 0030Z 304DEG 21KT 3874 8796
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:26 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 8, 6:26 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 626 PM CDT Fri Jul 8 2022 .SYNOPSIS... Issued at 309 PM CDT Fri Jul 8 2022 Scattered showers and thunderstorms are expected to persist into this evening, with additional showers anticipated overnight into Saturday morning. The weekend will be drier and cooler, with high temperatures in the low to mid 80s. A cold front on Monday night comes with a slight chance of precipitation. && .SHORT TERM...(This evening through Saturday) ISSUED AT 309 PM CDT Fri Jul 8 2022 This afternoon, a weak surface trough stretches across west- central Illinois with scattered showers and isolated thunderstorms over the northern half of Illinois. This activity is forecast to continue to push slowly southward into the evening hours, fading by about 10-11 pm. MLCAPE is upwards of 1000 J/kg over west- central and southern Illinois, with 0-6 km shear around 25-30 kt. The parameter space may permit a few more organized storms from this afternoon into the evening, with strong wind gusts being the main threat. With precipitable water still over 2 inches, high rain rates and perhaps a localized flood threat will need to be a consideration for the stronger storms as well. Later tonight into Saturday morning, additional shower/storm development is anticipated in a west-east axis, primarily south of I-72. This activity is in association with some weak convergence along a wind shift boundary above the surface, along with rising motion ahead of a mid-level trough. HREF LPMM QPF reveals that most should expect less than 0.50" during the early Saturday morning hours, with isolated locations perhaps observing 1-2" or so. We'll still need to keep an eye on the threat for localized flooding, should some storms begin to train or rain heavily on moist antecedent soils. Following the passage of the mid-level trough, precipitable water is forecast to decrease through the day on Saturday, dropping below 1" during the evening hours. High temperatures mostly in the low 80s are anticipated, with breezy northeast winds as surface high pressure takes control. .LONG TERM...(Saturday night through Friday) ISSUED AT 309 PM CDT Fri Jul 8 2022 The main concern during the Saturday night through Friday period is timing and precip potential with Monday night/Tuesday morning's cold frontal passage. Deterministic model forecasts and ensemble cluster techniques show fairly good consistency on frontal timing Monday, with the frontal passage taking place during the nighttime to early morning hours on Tuesday. Given the frontal passage during the nighttime hours and fairly weak convergence noted along the frontal boundary, the opportunity for strong to severe storms will likely be limited. With precipitable water values perhaps coming back up above 1.5" ahead of the front in the ensemble mean, if convergence along the front is enough and/or with some rising motion due to advance of the mid-level trough we could see some precip with this front. Chances for now are in the 20-25 percent range, primarily north of I-72/Danville. NBM temperature spreads for Monday show a bit of a warm-up ahead of the front, with around a 60% chance of exceeding 90 F. Somewhat cooler temperatures are forecast for the remainder of the week, with dry conditions likely following Tuesday morning as well. With the mid-level trough axis located to our east, Illinois is anticipated to be in northerly flow for much of the week. The center of the southwest US high should shift east late in the week, with rising heights and perhaps warming temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 624 PM CDT Fri Jul 8 2022 Scattered showers and storms are ongoing across central Illinois but should settle south of the terminals by mid evening. MVFR and IFR ceilings are expected to persist much of the night then should improve to VFR Saturday morning through the remainder of the day. A modest northeast breeze is expected through the period, outside of the influence of any showers and storms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...AAT SHORT TERM...AAT LONG TERM...AAT AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 8, 11:53 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1153 AM CDT Fri Jul 8 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1153 AM CDT Fri Jul 8 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected this afternoon through tonight. Locally heavy rain is possible, which could lead to flash flooding. The stronger thunderstorms could have isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. AAT
In the hours before
Local storm report, Jul 8, 4:28 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
428 PM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 1 NW KNOXVILLE 40.91N 90.29W
07/08/2022 M2.15 INCH KNOX IL COCORAHS
&&
MBLocal storm report, Jul 8, 4:31 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT FRI JUL 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 4 ENE RUSHVILLE 40.15N 90.51W
07/08/2022 M1.50 INCH SCHUYLER IL MESONET
RAINFALL IN ONE HOUR.
&&
MBSpecial weather statement, Jul 8, 5:08 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
508 PM CDT Fri Jul 8 2022
ILZ036-041-082245-
Mason-Fulton-
508 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of southeastern Fulton
and central Mason Counties through 545 PM CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Manito to near Bath. Movement
was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4034 8972 4008 9014 4027 9024 4044 9000
TIME...MOT...LOC 2208Z 315DEG 18KT 4042 8990 4021 9018
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jul 8, 5:33 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
533 PM CDT Fri Jul 8 2022
ILZ041-042-047-048-082315-
Logan-Mason-Menard-Cass-
533 PM CDT Fri Jul 8 2022
...Strong thunderstorms will impact portions of western Menard,
western Logan, northeastern Cass and southeastern Mason Counties
through 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to near Kilbourne. Movement was
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Easton around 540 PM CDT.
Other locations in the path of these storms include Mason City,
Petersburg, Greenview and Tallula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4016 8960 3992 8996 4011 9012 4029 8984
TIME...MOT...LOC 2232Z 307DEG 19KT 4025 8988 4012 9009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jul 8, 6:20 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
620 PM CDT Fri Jul 8 2022
ILZ066-067-071-082345-
Clay-Effingham-Jasper-
620 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southwestern Jasper,
north central Clay and southeastern Effingham Counties through 645 PM
CDT...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dieterich, or 11 miles southeast of Effingham, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wheeler around 625 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3899 8851 3908 8840 3901 8810 3884 8838
TIME...MOT...LOC 2319Z 303DEG 15KT 3899 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jul 8, 6:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
645 PM CDT Fri Jul 8 2022
ILZ067-071-072-090015-
Clay-Richland-Jasper-
645 PM CDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southern Jasper,
northwestern Richland and east central Clay Counties through 715 PM
CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bogota, or 8 miles southwest of Newton, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dundas and West Liberty around 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3891 8835 3899 8822 3889 8797 3873 8822
TIME...MOT...LOC 2345Z 304DEG 21KT 3888 8823
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:06 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 54 min |
| Jul 8, 3:55 AM CDT | Special Weather Statement | ILX | Cass, Menard | 35 min |
| Jul 8, 4:44 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Schuyler | 3 hr |
| Jul 8, 5:53 AM CDT | Flash Flood Warning | ILX | Cass, Logan, Menard, Morgan, Sangamon | 3 hr |
| Jul 8, 8:05 AM CDT | Flash Flood Warning | ILX | Clark, Crawford | 3 hr |
| Jul 8, 8:27 AM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Shelby | 3 hr |
| Jul 8, 2:08 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Jul 8, 2:48 PM CDT | Special Weather Statement | ILX | Knox | 27 min |
| Jul 8, 3:44 PM CDT | Flash Flood Warning | ILX | Fulton, Knox | 3 hr |
| Jul 8, 5:04 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 8, 5:08 PM CDT | Special Weather Statement | ILX | Mason | 37 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | ILX | Mason | 42 min |
| Jul 8, 5:37 PM CDT | Areal Flood Advisory | ILX | Fulton, Mason, Tazewell | 3 hr |
| Jul 8, 6:20 PM CDT | Special Weather Statement | ILX | Jasper | 25 min |
| Jul 8, 6:45 PM CDT | Special Weather Statement | ILX | Jasper | 30 min |
| Jul 8, 6:50 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon, Piatt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.